diabetestalk.net

Diabetic Ketoacidosis Pathophysiology Diagram

Share on facebook

Diabetic Ketoacidosis

Practice Essentials Diabetic ketoacidosis (DKA) is an acute, major, life-threatening complication of diabetes that mainly occurs in patients with type 1 diabetes, but it is not uncommon in some patients with type 2 diabetes. This condition is a complex disordered metabolic state characterized by hyperglycemia, ketoacidosis, and ketonuria. Signs and symptoms The most common early symptoms of DKA are the insidious increase in polydipsia and polyuria. The following are other signs and symptoms of DKA: Nausea and vomiting; may be associated with diffuse abdominal pain, decreased appetite, and anorexia History of failure to comply with insulin therapy or missed insulin injections due to vomiting or psychological reasons or history of mechanical failure of insulin infusion pump Altered consciousness (eg, mild disorientation, confusion); frank coma is uncommon but may occur when the condition is neglected or with severe dehydration/acidosis Signs and symptoms of DKA associated with possible intercurrent infection are as follows: See Clinical Presentation for more detail. Diagnosis On examination, general findings of DKA may include the following: Characteristic acetone (ketotic) breath od Continue reading >>

Share on facebook

Popular Questions

  1. barbm1956

    Why do I feel dizzy on the morning

    I am newly diagnosed On metformin 500 mg. with or without the metformin I still feel the same. I have been struggling w breakfast and with all the suggestions , I have cut out bread in the am. I am much better with that. This morning my reading was 140. Ate an hour after getting up. 1 egg and 2 slices of bacon and coffee. 1 hour later reading was 164. I just have bouts of dizziness. And by the way even on metformin my readings are around 130 on it. Actually yesterday morning for the very first time my reading was 98 without metformin. Why do I feel this way? I do have really low vitamin s which I take 1 pill per week for that.

  2. barbm1956

    Thanks. All good advice. I am still trying to figure it all out. I am sure I am dehydrated. Probably the thing I am worst about doing. Drinking water

  3. barbm1956

    I guess I seemed to feel better not taking the medicine overall. An hour after I had dinner of chicken, sweet potatoe and salad and even a small cup of cream of crab soup , reading was 112. Which that was a first. Could be something else causing dizziness

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes